Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Child has chronic cough and getting acid in mouth. Taking different medicine. Related to LPR or GERD?

User rating for this question
Very Good
Answered by

Practicing since : 1996
Answered : 1680 Questions
My son who is now 12 Has has a chronic cough/throat clearing problem for 3 years. He descibes his throat feels like "something is stck in there" He coughs roughly every 10-20 seconds in all waking hours. I know based on dentist testing he has an extremely high level of acid in his mouth, and has had dental issues for years. We first went to the Dr. 3 years ago and he was put on medication for post nasal drip and OTC allergy meds. These did not help we were referred to allergist and determined the only thing he was allergic to is grass. We went back to the Dr who tried inhailers thinking he may have cough varient asthma.... again no luck. Most recently we went back and he is now on 6 different meds still allergy meds, meds to treat post nasal drip, steroid inhailer, steroid pill, acid reflux meds, still coughing. we have now been referred to pulomonary specialist his appt is next week. My questions are what could be causing these symptoms? GERD? LPR? could he have something stuck in his throat? If all the meds we have tried have not helped is there treatment?
Posted Wed, 27 Feb 2013 in GERD
Answered by Dr. Ratnakar Kini 1 hour later
Thanks for posting your query.
I am Dr.Ratnakar Kini and I am pleased to answer your query.

LPR is the likely cause.
Upper GI endoscopy and 24 hours pH monitoring test may be done for evaluation.

What acid reflux medication is he taking?

Dr.Ratnakar Kini
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor